MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EXPRT REVISION HIP; EXPRT REVISION HIP, LATERAL OFFSET PROXIMAL BODY, 75MM

ENCORE MEDICAL L.P. EXPRT REVISION HIP; EXPRT REVISION HIP, LATERAL OFFSET PROXIMAL BODY, 75MM
Catalog Number 495-01-075
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Date of Event 09/28/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the patient initially had a spiral fracture and the surgeon had put in a stem and a size 75 mm proximal body to anticipate subsidence.The prostheses did subside as anticipated and surgeon, due to the nature of the fracture, extracted the proximal body and replaced with a taller 85mm proximal body and was pleased with the end results.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient had a hip spiral fracture and stem subsidence.The in-vivo length of patient service for the implant was 6 months.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient had a hip spiral fracture and stem replacement.The complaint states the patient initially had a spiral fracture and the surgeon had put in a stem and 75mm sizes to anticipate subsidence; the prostheses did subside as anticipated due to the nature of the fracture.Other conditions relating to this event could not be determined with confidence.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EXPRT REVISION HIP
Common Device Name
EXPRT REVISION HIP, LATERAL OFFSET PROXIMAL BODY, 75MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6985187
Report Number1644408-2017-00925
Device Sequence Number19032391
Product Code KWZ
UDI-Device Identifier00190446153856
UDI-Public(01)00190446153856
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K161610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Catalogue Number495-01-075
Device Lot Number547U1003
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer10/30/2017
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR